Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 319, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 7, 2011, 3:26 PM EDT for Auglaize County, Shelby County, Ohio. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 3:26 PM EDT (19:26 UTC)
- Expired
- Aug 7, 2011, 4:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Auglaize County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 128 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 3:52 PM EDT | TSTM WND DMG | Botkins, OH | TWO POWER POLES BLOWN OVER BLOCKING ROADWAY. TIME AND LOCATION APPROXIMATED. |
| Aug 7, 3:58 PM EDT | TSTM WND DMG | 2 Wnw Jackson Center, OH | SILO BLOWN DOWN. ONE TREE BROKEN. |
| Aug 7, 4:00 PM EDT | TSTM WND DMG | Jackson Center, OH | ONE TREE DOWN. |
| Aug 7, 4:00 PM EDT | TSTM WND GST 50 | Jackson Center, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 1:11 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1233 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
586
WUUS51 KILN 071926
SVRILN
OHC011-149-072030-
/O.NEW.KILN.SV.W.0319.110807T1926Z-110807T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
326 PM EDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN AUGLAIZE COUNTY IN WEST CENTRAL OHIO...
SHELBY COUNTY IN WEST CENTRAL OHIO...
* UNTIL 430 PM EDT.
* AT 322 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
COLDWATER...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAPAKONETA...
BOTKINS...
ANNA...
CRIDERSVILLE...
SIDNEY...
JACKSON CENTER...
WAYNESFIELD...
IN ADDITION...SWANDERS...FRYBURG...UNIOPOLIS...MONTRA...ST. JOHNS...
PORT JEFFERSON...PLATTSVILLE AND BALLOU ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 86 AND 117...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEASTERN INDIANA AND SOUTHWESTERN OHIO.
&&
LAT...LON 4068 8422 4066 8422 4066 8411 4065 8410
4065 8389 4055 8388 4053 8395 4054 8399
4052 8400 4018 8403 4021 8433 4068 8425
TIME...MOT...LOC 1925Z 273DEG 45KT 4042 8423
$$3 follow-up statements
871
WWUS51 KILN 072001
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT SUN AUG 7 2011
OHC011-149-072030-
/O.CON.KILN.SV.W.0319.000000T0000Z-110807T2030Z/
AUGLAIZE OH-SHELBY OH-
401 PM EDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SHELBY AND EASTERN AUGLAIZE COUNTIES...
AT 356 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 16 MILES
EAST OF MAPLEWOOD...MOVING EAST AT 35 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS...WHICH
INCLUDED LARGE TREE LIMBS REPORTED DOWN IN SAINT MARYS. THIS STORM
WILL AFFECT SAINT JOHNS WAYNESFIELD AND JACKSON CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4068 8422 4066 8422 4066 8411 4065 8410
4065 8389 4055 8388 4053 8395 4054 8399
4052 8400 4018 8403 4021 8433 4068 8425
TIME...MOT...LOC 1959Z 273DEG 45KT 4040 8367
$$557
WWUS51 KILN 072013
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
413 PM EDT SUN AUG 7 2011
OHC011-149-072030-
/O.CON.KILN.SV.W.0319.000000T0000Z-110807T2030Z/
AUGLAIZE OH-SHELBY OH-
413 PM EDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EASTERN SHELBY AND EASTERN AUGLAIZE COUNTIES...
AT 409 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 27 MILES
EAST OF MAPLEWOOD...MOVING EAST AT 40 MPH. THIS STORM DAMAGED TREES
AND POWER POLES IN SAINT MARYS.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN AUGLAIZE AND
EASTERN SHELBY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4065 8410 4065 8389 4055 8388 4053 8394
4054 8399 4052 8400 4018 8403 4021 8424
4044 8414 4066 8423
TIME...MOT...LOC 2012Z 273DEG 45KT 4039 8346
$$729
WWUS51 KILN 072030
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EDT SUN AUG 7 2011
OHC011-149-072040-
/O.EXP.KILN.SV.W.0319.000000T0000Z-110807T2030Z/
AUGLAIZE OH-SHELBY OH-
430 PM EDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHELBY AND EASTERN
AUGLAIZE COUNTIES HAS EXPIRED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.
LAT...LON 4065 8410 4065 8389 4055 8388 4053 8394
4054 8399 4052 8400 4018 8403 4021 8424
4044 8414 4066 8423
TIME...MOT...LOC 2013Z 273DEG 45KT 4038 8344
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:58 PM EDT, 28 minutes earlier.
Area forecast discussion, Aug 7, 2:58 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 258 PM EDT SUN AUG 7 2011 .SYNOPSIS... THE THREAT FOR THUNDERSTORMS WILL RETURN LATE THIS AFTERNOON INTO TONIGHT AS A WEAK COLD FRONT PUSHES INTO THE OHIO VALLEY OVERNIGHT. THIS WILL USHER IN A SLIGHTLY COOLER AIRMASS FOR MONDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SHORTER DISCUSSION TODAY WITH IMPENDING SEVERE WEATHER EVENT. OLD OUTFLOW BOUNDARY BISECTING THE CWA IN NW-SE OF FASHION COULD SERVE AS AN INTERESTING AREA FOR ENHANCED SEVERE WEATHER RISK THROUGH ABOUT 00Z AS DEVELOPING SQUALL LINE RIDES THIS BOUNDARY AND FEEDS OFF OF HEALTHY INSTABILITY TO THE SOUTHWEST FLOWING INTO ILN CWA. SHEAR PROFILES NOT SPECTACULAR BUT SHOULD NO DOUBT SUPPORT A LONGER LIVED CONVECTIVE SYSTEM WITH A FEW EMBEDDED SUPERCELL STRUCTURES. COVERAGE SHOULD BE HIGH ESP NORTH OF THE OHIO RIVER. MAY NEED TO END UP EXTENDING SVR WATCH SPATIALLY AND TEMPORALLY YET LATER THIS AFTERNOON IF SYSTEM BECOMES MATURE. NOT REALLY ENTHUSED ABOUT HAIL THREAT IN THIS VERY MOIST/WARM ENVIRONMENT BUT SUPERCELL STRUCTURES WILL NO DOUBT PRODUCE HAIL. MAIN THREAT WITH WIND ESPECIALLY ALONG LEADING EDGE OF THE TIGHT REFLECTIVITY GRADIENT...AND IN VICINITY OF THAT OUTFLOW BOUNDARY CURRENTLY EXTENDING FROM LOGAN THROUGH SPRINGFIELD TO UNION CITY. HEALTHY RAIN RATES WITH PWATS IN EXCESS OF 2 INCHES. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... QUIET WEATHER A LEAST THROUGH A GOOD CHUNK OF MONDAY...BEFORE NEXT SHORTWAVE ROTATING THROUGH DEVELOPING LONGWAVE TROUGH APPROACHES FROM THE WEST. THERE HAS BEEN A SLOWLY INCREASING SIGNAL IN THE LATE MON AFTN INTO MON NIGHT TIME FRAME OF DECENT MCS ESPECIALLY OVER KENTUCKY AND SRN OHIO. RAISED RAIN CHANCES ALL AREAS THIS PERIOD. STILL WARM AND HUMID...THOUGH DEWPOINTS SHOULD BE SLOWLY FALLING DURING MONDAY INTO MONDAY NIGHT. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AFTER THE LINGERING EFFECTS OF A POSSIBLE MCS PUSHING THROUGH ESPECIALLY THE SOUTHERN HALF OF FCST AREA ON TUESDAY AND LINGERING IN THE EAST ON TUE NIGHT...AREA GETS INTO A NW FLOW PATTERN WHICH WILL BRING MODERATING TEMPERATURES AND DRY CONDITIONS AS MEAN UPR RIDGE SETS UP IN THE SOUTHERN PLAINS WITH FCST AREA ON THE LEEWARD SIDE OF THE RIDGE. ECMWF IS SLIGHTLY LESS AMPLIFIED WITH THIS PATTERN THAN THE GFS AND GEFS...WHICH COULD POSSIBLY ALLOW FOR WARMER TEMPS IN THE SOUTHERN FCST AREA. FOR NOW HAVE SPLIT THE DIFFERENCE BETWEEN THE SLIGHTLY MORE AMPLIFIED GFS AND ECMWF. NEXT SYSTEM TO PUSH THROUGH AREA WILL BE FRIDAY NIGHT INTO SATURDAY AS A DEEP TROUGH CENTERED OVER CNTRL ONTARIO ALLOWS FOR S/WV TO PUSH THROUGH FCST AREA....WHICH SHOULD LINGER PRECIP INTO EARLY SUNDAY. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... MVFR CIGS CONTINUE TO HANG ON ACROSS SOUTHERN TAF SITES. EXPECT THESE CIGS TO GRADUALLY BECOME VFR THIS AFTERNOON. IN ADDITION THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN INDIANA. ADDITIONAL DEVELOPMENT ON THE SOUTHERN EXTENT OF THESE STORMS WILL OCCUR THIS AFTERNOON. THESE STORMS WILL MOVE EASTWARD AND IMPACT THE TAF SITES. INSERTED A TEMPO -TSRA INTO KDAY AND KCMH WHERE MORE CONFIDENCE ON COVERAGE AND TIMING EXISTS. TONIGHT THERE ARE SOME INDICATIONS THAT LOWER CIGS WILL ONCE AGAIN DEVELOP ACROSS THE TAF SITES ALTHOUGH DO NOT THINK THAT IT WILL BE TO THE EXTENT THAT IT WAS TODAY. INTRODUCED MVFR CIGS AND VSBYS AT TAF SITES WITH IFR VSBYS AT KLUK AND KILN OVERNIGHT. VFR CONDITIONS WILL RETURN TO THE AREA DURING THE DAY ON MONDAY. ANOTHER SYSTEM WILL BEGIN TO APPROACH THE AREA DURING THE AFTERNOON ON MONDAY AND THEREFORE INTRODUCED PRECIPITATION INTO THE KCVG TAF DURING THIS TIME. TONIGHT...THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BINAU/NOVAL NEAR TERM...BINAU SHORT TERM...BINAU LONG TERM...JDR AVIATION...NOVAK
Hazardous weather outlook, Aug 7, 2:10 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 210 PM EDT SUN AUG 7 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081815- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 210 PM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF THUNDERSTORMS WILL CROSS MUCH OF OHIO AND EASTERN INDIANA THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG TO SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND INTENSE RAINFALL RATES THAT COULD LEAD TO SOME SHORT TERM RUNOFF ISSUES AND LOCALIZED FLOODING. AREAS ALONG AND SOUTH OF THE OHIO RIVER HAVE A LESSER THREAT OF SEEING STRONG TO SEVERE STORMS THAN THOSE AREAS NORTH OF THE OHIO RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ESPECIALLY NORTH OF THE OHIO RIVER BETWEEN 330 PM AND 9 PM. BINAU
In the hours before
Special weather statement, Aug 7, 2:17 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 217 PM EDT SUN AUG 7 2011 INZ050-058-059-OHZ034-035-042-043-051-060-061-071945- WAYNE-FAYETTE IN-UNION IN-MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI- PREBLE-MONTGOMERY- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... CELINA...WAPAKONETA...GREENVILLE...SIDNEY...PIQUA...EATON... DAYTON 217 PM EDT SUN AUG 7 2011 ...STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ENTER WEST CENTRAL OHIO AND EAST CENTRAL INDIANA AFTER 3 PM. THESE STORMS WILL HAVE THE CAPABILITY OF STRONG WIND GUSTS IN EXCESS OF 60 MPH AND SMALL HAIL. INTENSE RAINFALL RATES APPROACHING 2 INCHES PER HOUR MAY LEAD TO LOCALIZED FLOODING ISSUES...ESPECIALLY FOR POORLY DRAINED AREAS AND IN URBAN AREAS. IF OUTDOORS...DEVELOP A PLAN OF ACTION NOW FOR WHEN THESE STORMS APPROACH LATER THIS AFTERNOON. BINAU
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:34 AM EDT | Areal Flood Advisory | ILN | Hardin | 116 min |
| Aug 7, 5:28 AM EDT | Special Weather Statement | ILN | Hamilton | 32 min |
| Aug 7, 5:29 AM EDT | Areal Flood Advisory | ILN | Hamilton | 4 hr |
| Aug 7, 6:18 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Hamilton | 3 hr |
| Aug 7, 7:24 AM EDT | Special Weather Statement | ILN | Pike | 51 min |
| Aug 7, 7:37 AM EDT | Special Weather Statement | ILN | Scioto | 38 min |
| Aug 7, 7:46 AM EDT | Areal Flood Advisory | ILN | Highland, Pike | 2 hr |
| Aug 7, 2:59 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 61 min |
| Aug 7, 3:22 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami | 53 min |
| Aug 7, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 47 min |
| Aug 7, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Hardin, Logan | 48 min |
| Aug 7, 4:06 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 54 min |
| Aug 7, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery, Preble | 39 min |
| Aug 7, 4:24 PM EDT | Tornado Warning | ILN | Champaign, Madison, Union | 13 min |
| Aug 7, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Hardin, Logan, Madison, Union | 33 min |
| Aug 7, 4:58 PM EDT | Areal Flood Advisory | ILN | Franklin, Madison | 2 hr |
| Aug 7, 5:06 PM EDT | Special Weather Statement | ILN | Delaware, Franklin, Licking | 54 min |
| Aug 7, 5:24 PM EDT | Special Weather Statement | ILN | Fayette, Pickaway | 66 min |
| Aug 7, 5:28 PM EDT | Special Weather Statement | ILN | Butler, Hamilton, Warren | 62 min |
| Aug 7, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 10 min |
| Aug 7, 6:03 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking | 42 min |
| Aug 7, 7:10 PM EDT | Special Weather Statement | ILN | Adams, Brown, Pike, Scioto | 65 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.